MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47451
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to the initial reporter: pt came in emergently due to rupture.On (b)(6) 2022 ((b)(4)) the first device ((b)(4), lot e4201640) did not land in the right place due to operator error.A lack of upward force in holding the device into position caused the problem.((b)(4)) they had to use second device ((b)(4), lot e4202793) because the first device was not in the proper place.When they tried to use the second device, the trigger wires could not be pulled out.They used as much force as they could use.They then intentionally broke apart the device to get ahold of the wires to release the graft from the delivery system.While retracting the wires, the graft was pushed back out of place by blood flow forces.It was not sitting correctly within the first device.((b)(4)) a third device ((b)(4), lot e3923818) would not track up because of the way that the second device was placed.The procedure was then aborted.Patient outcome: according to the initial reporter, the patient did experience an adverse effects due to this occurrence.The patient lost 1.5 units of blood and did not achieve proximal seal.Unknown if the patient did require an additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Pma/510(k): p180001.Investigation is still in progress.
 
Event or Problem Description
Additional information received 31jan2022: area of deployment was in a straight segment, but was in a dissection.The white knob was removed and green trigger wire mechanism was pulled back but could not be pulled greater than a millimeter or two.He used incredible amount of force and could not pull it.We were never able to pull the green mechanism back.Instead, we turned the white screw that is proximal to the green mechanism to the left so as to reveal the trigger wires.We then used a surgical instrument to cut the back end of the wires and removed each one individually using the surgical clamp.In doing so, the proximal end of the graft pulled back and we lost our proximal seal, in line with the l common carotid artery.There is no rotation involved in deployment.The graft was deployed by pulling back the sheath, while keeping the grey steady, in standard deployment fashion.There was an attempt to pull back the trigger wires but the green would not move.While removing the white screw that is proximal to the green trigger wire mechanism we lost about 1.5 units of blood.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: it was reported that a male of unknown age underwent an emergency thoracic endovascular aortic repair (tevar) due to a ruptured dissection.The physician used a zdeg-p-34-204-pf-us device at first (b)(4) but it did not land in the right place due to operator error.The physician had to use a second device zdeg-p-34-154-pf-us (complaint device) because the first device was not in the proper place.When they tried to use the second device, the trigger wires could not be pulled out.They then intentionally broke apart the device to get ahold of the wires to release the graft from the delivery system.While retracting the wires, the graft was pushed back out of place by blood flow forces.It was not sitting correctly within the first device.They then wanted to use a third device, zdeg-pt-34-159-pf-us (b)(4) but it would not track up because of the way that the second device was placed, so the procedure was then aborted.Review of the device history record gave no indication of the device being produced out of specification.Per the instructions for use sent with the device, the green trigger wire knob should be withdrawn in a continuous movement until the proximal end of the graft opens.The green trigger wire knob should not be rotated.This complaint is based on the provided information from customer.No imaging was available, or product was returned.Based on the provided information, it was not possible to determine the cause of the reported failure.However, unintended user error could possibly contribute to the reported event.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: re-investigation due to return of device and device evaluation.It was reported that a male of unknown age underwent an emergency thoracic endovascular aortic repair (tevar) due to a ruptured dissection.The physician used a zdeg-p-34-204-pf-us device at first (pr352327) but it did not land in the right place due to operator error.The physician had to use a second device zdeg-p-34-154-pf-us (complaint device) because the first device was not in the proper place.When they tried to use the second device, the trigger wires could not be pulled out.They then intentionally broke apart the device to get ahold of the wires to release the graft from the delivery system.While retracting the wires, the graft was pushed back out of place by blood flow forces.It was not sitting correctly within the first device.They then wanted to use a third device, zdeg-pt-34-159-pf-us (pr352653) but it would not track up because of the way that the second device was placed, so the procedure was then aborted.Review of the device history record gave no indication of the device being produced out of specification.Device evaluation found groove marks on main body handle, the marks inside the green release knob and the frayed wires (the part located inside the green release knob) indicate that the green release knob was rotated during retraction.The rotation of the green release knob possibly caught the nitinol wires between the handle and knob and caused the green release knob to get stuck.The marks observed on the main body handle next to the green release knob was possibly caused by use of tools during the impeded release of the device.The conclusion based on the provided information, is that it is not possible to determine a cause for the indentation in the sheath tip.Per the instructions for use sent with the device, the green trigger wire knob should be withdrawn in a continuous movement until the proximal end of the graft opens.The green trigger wire knob should not be rotated.This complaint is based on the provided information from customer.No imaging was available.Based on the provided information, it was not be possible to determine the cause of the reported failure.However, unintended user error could possibly contribute to the reported event.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).H11: imdrf code d updated.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH TX2 DISSECTION ENDOVASCULAR GRAFT STRAIGHT COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key13368796
Report Number3002808486-2022-00047
Device Sequence Number4034044
Product Code MIH
UDI-Device Identifier10827002474519
UDI-Public(01)10827002474519(17)241230(10)E4202793
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2024
Device Model NumberG47451
Device Catalogue NumberZDEG-P-34-154-PF-US
Device Lot NumberE4202793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer01/31/2022
06/13/2022
08/30/2022
11/30/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/21/2022
06/13/2022
08/30/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale